Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 58, NWS Jackson, MS

April 27, 2014Clay County, Lowndes County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 27, 2014, 11:46 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2014, 11:46 AM CDT (16:46 UTC)
Expired
Apr 27, 2014, 1:45 PM CDT
In force
119 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WGUS54 KJAN 271646
FFWJAN
MSC025-087-105-271845-
/O.NEW.KJAN.FF.W.0058.140427T1646Z-140427T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST POINT...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 145 PM CDT

* AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 7 MILES WEST OF BENT OAK...OR 10
  MILES EAST OF STARKVILLE...MOVING NORTHEAST AT 20 MPH. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MULDROW...TIBBEE...WAVERLY...STEENS...KOLOLA SPRINGS AND CALEDONIA

EXCESS PONDING OF WATER HAS BEEN REPORTED ON OLD WEST POINT ROAD 
WITH 4 TO 6 INCHES OF WATER COVERING THE ROAD WHICH AS RESULTED 
VEHICLE ACCIDENTS. PLEASE EXERCISE EXTREME CAUTION IF IN THIS AREA. 

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.

RAINFALL AMOUNTS IN EXCESS OF TWO INCHES A HOUR CAN CAUSE WIDESPREAD
FLOODING IN AND AROUND THE CITY OF COLUMBUS INCLUDING THE FOLLOWING
AREAS: THE MASONIC SUBDIVISION ALONG MAGBY CREEK...AREAS ALONG THE
LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH OF MAIN AND WEST OF
COLUMBUS...SOUTH OF 182...THE MISSISSIPPI UNIVERSITY FOR WOMEN
INCLUDING 15TH STREET AT COLLEGE STREET...LOCATIONS ALONG MOORES
CREEK...AND THE COLUMBUS BRICK DETENTION POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3342 8828 3342 8875 3371 8875 3372 8871
      3368 8871 3369 8850 3367 8849 3368 8841
      3370 8840 3369 8837 3375 8832 3374 8824

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 11:07 AM CDT, 39 minutes earlier.

Area forecast discussion, Apr 27, 11:07 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT SUN APR 27 2014

.UPDATE...SUBSTANTIALLY INCREASED POP GRIDS AND SUBSEQUENT WEATHER
GRIDS TO REFLECT ONGOING SHOWER/TSTORM COVERAGE ACROSS E/NE SECTIONS
OF THE REGION. UPDATED HOURLY TEMPS AS AREAS IN W/SW HAVE ALREADY
CLEARED WITH SUN BREAKING OUT WITH SKY COVER WAS ALSO MODIFIED
ACCORDINGLY. A SLIGHT TRIM BACK OF EXPECTED TSTORM COVERAGE AREA IN
CENTRAL AND EAST MS LOOKING AT SPC SSEO SUITE. HAVE POSTED A WIND
ADVISORY FOR THE ARKLAMISS DELTA AND AREAS SOUTH ALONG THE RIVER
THROUGH 9PM TONIGHT WHILE ALSO POSTING A FLASH FLOOD WATCH FOR AREAS
ALONG AND NORTH OF INTERSTATE 20 STARTING MONDAY MORNING THROUGH
MONDAY NIGHT WITH THE LIKELIHOOD OF AN EXTENSION OR EXPANSION AS
CONVECTIVE TRENDS EVOLVE.

.DISCUSSION...THE COMBINATION OF A SMALL BUT POTENT EJECTING S/WV
THIS MORNING WITH RAPID ELEVATED MOISTURE ADVECTION AND 28-30
VERTICAL TOTALS ALLOWED FOR AND ELEVATED THUNDERSTORM AND RAIN
SHIELD TO DEVELOP WITH SOME ISOLATED STORMS ABLE TO PRODUCE SEVERE
HAIL ALONG WITH PROLIFIC LIGHTNING. THE ASSOCIATED LIFT WITH THE
WAVE WILL SHIFT NE THROUGH THE MORNING AS SKIES CLEAR FROM THE SW TO
THE NE. SOME LIGHT ISOLATED SHOWER ACTIVITY COULD LINGER IN EAST
THROUGH LATE MORNING/AFTN BUT CAPPING SHOULD LIMIT OVERALL COVERAGE
DURING THAT TIME FRAME WITH SSEO/HRRR SUPPORT. HAVE DECREASED POPS
FOR THROUGH LATE MORNING TO EARLY AFTN SHOW REFLECT EXPECTED LULL.
MID 80 TEMPS STILL LOOK ON TRACK WITH THE CLEARING AND THIS WILL
LEAD TO A UNSTABLE AND SHEARED AIRMASS TO DEVELOP LATE THIS AFTN AND
EVENING WITH ATMOSPHERIC RECOVERY MOST PROBABLE BY THAT TIME.
PLEASE SEE PREVIOUS DISCUSSION BELOW FOR MORE INFO CONCERNING THE
SEVERE WEATHER HAZARDS FOR TODAY THRU TUES.

AN 8MB PRESSURED GRADIENT PER LAPS DATA ACROSS THE REGION AND
ADEQUATE MIXING DOWN OF 25-35 KT WINDS TO SURFACE WILL ALLOW SURFACE
WINDS TO BE SUSTAINED INT HE DELTA AND ALONG THE MS RIVER NEAR 25
MPH WITH PERIODIC GUSTS UPWARDS OF 40 MPH. ELSEWHERE, WINDS WILL BE
ION THE UPPER TEENS TO LOW 20 MPH WITH SOME GUSTS TO 30 THIS AFTN. A
WIND ADVISORY HAS BEEN POSTED FOR THE DELTA AND MS RIVER AREAS.

THE GOING FORECAST CONCERNING THE SEVERE STORMS IS ON TRACK WITH A
SLIGHT TRIM BACK OF THE EASTERN LIMITED EXTENT OF OUR GRAPHICS GIVEN
SPC SSEO AND LATEST 06Z ARW/NMM HI-RES OUTPUT. THIS WILL BE
REFLECTED IN UPDATED GRAPHICS THAT WILL BE OUT SHORTLY. VERY LITTLE
TO NO CHANGE WILL BE MADE TO THE HIGH AND ELEVATED RISK CATEGORIES.
THE HI-RES ENSEMBLE OUTPUT IS ALSO SUGGESTING A SLIGHT DELAY OF
CONVECTIVE ACTIVITY UNTIL NEAR OR AFTER 00Z FOR THE DELTA AREA
TONIGHT BUT WILL HOLD OFF ON ANY CHANGES IN GRAPHICS TIMING WISE AS
GLOBAL/REGIONAL GUIDANCE ALONG WITH BUFR SOUNDINGS CONTINUE TO SHOW
SLIGHTLY EARLIER POTENTIAL DURING THE LATE AFTN.

UPDATES ARE OUT AND AN UPDATED AVIATION CAN BE FOUND DIRECTLY
BELOW.  /ALLEN/

&&

.AVIATION...WARM FRONT AND ASSOCIATED CONVECTION IS LIFTING NORTH A
LITTLE FASTER THAN EXPECTED AND HAVE AMENDED TAF SITES THIS MORNING
FOR VFR CONDS AND TO REMOVE TSTMS UNTIL LATER THIS AFTN. GUSTY SOUTH
WINDS WILL DEVELOP TODAY WITH STRONGEST WINDS AT GLH SUSTAINED
AROUND 20KTS WITH GUSTS 30-35KTS. STORMS ARE EXPECTED TO REDEVELOP
FROM THE WEST AND MAY AFFECT GLH AFTER 20Z. ADDITIONAL STORMS WILL
APPROACH THE DELTA REGION AFTER 06Z AND SHIFT EAST OVER THE
REMAINDER OF THE AREA MONDAY. ELSEWHERE TONIGHT...EXPECT
REDEVELOPMENT OF MVFR/IFR STRATUS LATE INTO EARLY MONDAY WITH
CONTINUED STRONG GUSTY SLY WINDS. /22/

&&

.PREV DISCUSSION... /ISSUED 459 AM CDT SUN APR 27 2014/

..SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY...
..SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT...

DISCUSSION...

THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL
SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP
CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE
GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE
FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER
ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE
WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE
MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS.
3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING
SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
SYSTEM.

THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS
MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION
FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC
FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT.
LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS
BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL
LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE
SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH
WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES.
DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM
AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE
OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG
TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS
TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE
SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY
LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY
AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS
WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER
MONDAY AND MONDAY NIGHT AS WELL.

MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW
BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR.
INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE
LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT
WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL
CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH
STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE
CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE
PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD
OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS
TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER
RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS
INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR
DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO
THROUGH MONDAY NIGHT.

THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL
FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE
WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K
INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY
INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE
RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT
LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES
APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20
IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT
THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN
POTENTIAL. /EC/

A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS
OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR
THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND
ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT
KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY.

A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY
WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH
MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED
ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS
CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS
HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS
ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY.

IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4
INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME
RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE
ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF
THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH
WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY
BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL
GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY
THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE
REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT
SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM
THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF
ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT
WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW.
SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH
LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF
MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/

HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS
VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO
BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO
PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL
DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS
THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE
COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS
DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS
SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG
THE I-20 CORRIDOR. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  83  68 /  43  39  64  97
MERIDIAN      84  68  85  66 /  49  28  34 100
VICKSBURG     85  68  83  66 /  46  47  83  82
HATTIESBURG   85  68  87  69 /  37  21  30  90
NATCHEZ       85  68  84  69 /  30  30  66  82
GREENVILLE    85  68  79  63 /  53  78  87  79
GREENWOOD     85  68  81  66 /  53  66  87  95

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR MSZ018-019-025>052.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-025-034-
     035-040-041.

LA...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR LAZ007>009-015-016.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
     FOR ARZ074-075.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

/
Hazardous weather outlook, Apr 27, 7:52 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT SUN APR 27 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-281300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...MAINLY TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SIGNIFICANT SEVERE WEATHER IS POSSIBLE TONIGHT INCLUDING THE
POTENTIAL FOR A COUPLE OF STRONG TORNADOES AND VERY LARGE HAIL. A
STRONG WEATHER DISTURBANCE WILL INTERACT WITH VERY UNSTABLE AIR TO
CREATE AN ENVIRONMENT FAVORABLE FOR ALL MODES OF SEVERE WEATHER. IN
ADDITION...HEAVY RAINFALL MAY DEVELOP AND THIS COULD RAISE THE
CONCERN FOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO
HIGH AND CONTINUE THROUGH MONDAY. THERE MAY BE A LULL IN THE SEVERE
STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE
AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY
AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR
UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO
AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ015-016-023>026-MSZ026>030-032-033-036>038-040-042>044-047-048-
053-059-060-281300-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-ISSAQUENA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
CLAIBORNE-JEFFERSON-ADAMS-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE
POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING
WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO
HIGH AS WE GO FROM MONDAY INTO MONDAY NIGHT. THERE MAY BE A LULL IN
THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO
INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE
LIKELY. STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND
EVENING.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY
AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR
UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO
AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ031-039-045-046-049>052-054>058-061>066-072>074-281300-
LOWNDES-NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE
MONDAY. THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER. EXPECT
STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME
MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON
AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84
CORRIDOR.

THE RISK FOR FLOODING WILL BE ELEVATED AS WE GO THROUGH MONDAY
NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING
THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH TUESDAY.

LAZ009-MSZ025-035-041-281300-
EAST CARROLL-LEFLORE-HUMPHREYS-SHARKEY-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE
POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING
WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE
MONDAY...AND THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER AND
FLOODING. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE
WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE
POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS
NORTH OF THE HIGHWAY 84 CORRIDOR.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY NIGHT...
AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE
SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH TUESDAY.

EC

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 27, 9:27 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     3 S LEARNED             32.15N 90.55W
04/27/2014                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWNED ON ADAMS LAKE ROAD.

&&

AW
Local storm report, Apr 27, 10:07 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HAIL             1 NW MIDWAY             32.90N 90.20W
04/27/2014  E1.00 INCH       YAZOO              MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.

&&

AW
Local storm report, Apr 27, 10:21 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     HAIL             3 ENE PORT GIBSON       31.97N 90.94W
04/27/2014  E1.50 INCH       CLAIBORNE          MS   PUBLIC

            PING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED
            LEAVES OFF TREES.

&&

AW
Local storm report, Apr 27, 10:37 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HAIL             4 NE CRYSTAL SPRINGS    32.03N 90.31W
04/27/2014  E1.00 INCH       COPIAH             MS   PUBLIC

            MOSTLY DIME SIZE WITH A FEW QUARTER SIZE.

&&

AW
Local storm report, Apr 27, 10:39 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     HAIL             1 NW MIDWAY             32.90N 90.20W
04/27/2014  E1.00 INCH       YAZOO              MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.

&&

AW
Local storm report, Apr 27, 10:41 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             ROLLING FORK            32.91N 90.88W
04/27/2014  E0.88 INCH       SHARKEY            MS   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED VIA SOCIAL MEDIA.

0549 AM     HAIL             4 NE CRYSTAL SPRINGS    32.03N 90.31W
04/27/2014  E1.00 INCH       COPIAH             MS   PUBLIC

            MOSTLY DIME SIZE WITH A FEW QUARTER SIZE.

0600 AM     HAIL             LOUISE                  32.98N 90.59W
04/27/2014  E0.75 INCH       HUMPHREYS          MS   PUBLIC

            PENNY SIZE HAIL REPORTED VIA SOCIAL MEDIA.

0626 AM     HAIL             3 ENE PORT GIBSON       31.97N 90.94W
04/27/2014  E1.50 INCH       CLAIBORNE          MS   PUBLIC

            PING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED
            LEAVES OFF TREES.

0703 AM     HAIL             LELAND                  33.40N 90.90W
04/27/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            QUARTER SIZE HAIL REPORTED IN LELAND.

0705 AM     HAIL             4 E GREENVILLE          33.39N 90.98W
04/27/2014  E0.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED IN WASHINGTON COUNTY.

0725 AM     TSTM WND DMG     3 S LEARNED             32.15N 90.55W
04/27/2014                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWNED ON ADAMS LAKE ROAD.

0739 AM     HAIL             1 NW MIDWAY             32.90N 90.20W
04/27/2014  E1.00 INCH       YAZOO              MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:17 AM CDTSpecial Weather StatementJANSharkey28 min
Apr 27, 5:26 AM CDTSpecial Weather StatementJANSharkey29 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo29 min
Apr 27, 5:42 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson48 min
Apr 27, 6:01 AM CDTSpecial Weather StatementJANHumphreys29 min
Apr 27, 6:12 AM CDTSpecial Weather StatementJANClaiborne28 min
Apr 27, 6:18 AM CDTSevere Thunderstorm WarningJANClaiborne27 min
Apr 27, 6:32 AM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower58 min
Apr 27, 6:54 AM CDTSpecial Weather StatementJANWashington21 min
Apr 27, 6:58 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Apr 27, 7:04 AM CDTSpecial Weather StatementJANMadison31 min
Apr 27, 7:14 AM CDTSpecial Weather StatementJANHinds31 min
Apr 27, 7:20 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds25 min
Apr 27, 7:34 AM CDTSpecial Weather StatementJANLeake31 min
Apr 27, 7:37 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo38 min
Apr 27, 8:05 AM CDTFlash Flood WarningJANHinds, Rankin3 hr
Apr 27, 8:33 AM CDTSpecial Weather StatementJANBolivar32 min
Apr 27, 8:43 AM CDTSpecial Weather StatementJANNeshoba32 min
Apr 27, 9:04 AM CDTSpecial Weather StatementJANNeshoba31 min
Apr 27, 9:32 AM CDTWind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more11 hr
Apr 27, 9:41 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo64 min
Apr 27, 9:42 AM CDTRiver Flood WarningJANClay5 days
Apr 27, 9:42 AM CDTRiver Flood WarningJANNoxubee7 days
Apr 27, 11:19 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more41 hr
Apr 27, 12:18 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha62 min
Apr 27, 3:47 PM CDTSpecial Weather StatementJANBolivar28 min
Apr 27, 4:08 PM CDTSpecial Weather StatementJANBolivar37 min
Apr 27, 4:27 PM CDTSevere Thunderstorm WarningJANBolivar18 min
Apr 27, 4:32 PM CDTSpecial Weather StatementJANAdams43 min
Apr 27, 4:45 PM CDTSpecial Weather StatementJANBolivar30 min

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.